Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 63, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Aug 23, 2025, 6:13 PM EDT for Carter County, Washington County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2025, 6:13 PM EDT (22:13 UTC)
- Expired
- Aug 23, 2025, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carter County, TN, Washington County, TN
The radar
The Knoxville radar (KMRX), 99 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 2:02 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 23, 2:02 PM EDT, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Morristown TN 202 PM EDT Sat Aug 23 2025 ...New DISCUSSION... .DISCUSSION... Issued at 135 PM EDT Sat Aug 23 2025 Key Messages: 1. Scattered showers and embedded thunderstorm through this evening with showers continuing. Localized flash flooding is possible through this evening. 2. Strong frontal boundary moves through Sunday. Scattered showers and possibly embedded thunder again. 3. Much cooler, pleasant and dry conditions for much of next week. Discussion: SPC meso-analysis shows MLCAPES of around 1000 with DCAPES near 600. Little to no shear. A theta-e ridge axis is evident over the Plateau along a surface trough axis. PWs are near 1.8 inches along this axis. If training of showers occur, localized flash flooding is possible. Conditions are not favorable for severe storms but isolated gusts up to 40 mph possible. REFS and HREF show the greatest coverage of showers and storms across the Plateau, central Tennessee valley and southwest Virginia through this evening. A slow moving 925mb/Surface front-genetic forcing remains across the region through Sunday. Strong cool front will move across the region late tomorrow moving the theta-e ridge axis east of the area. Until then scattered to occasional widespread showers and embedded thunder will remain. For Monday through next Saturday, ensemble cluster analysis and deterministic models show a deep upper trough over the eastern third of the nation. Below normal temperatures. much drier airmass, and mostly dry conditions are expected. NBM probabilities show low chance of showers across southeast Tennessee for late Tuesday and Tuesday night. Latest deterministic GFS depicts showers as well but confidence is too low to include in the forecast. && .AVIATION... (18Z TAFS) Issued at 123 PM EDT Sat Aug 23 2025 Scattered showers and possibly a thunderstorm will be the main concern through this evening. REFS and HREF show the greatest coverage across TYS. For early Sunday morning, fog and low-cloud development can be expected. IFR/LIFR due to low ceilings is possible especially at TRI and TYS. A gradual improvement in flight conditions are anticipated for Sunday morning. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 69 87 63 82 / 60 20 0 0 Knoxville McGhee Tyson Airport, TN 69 85 62 80 / 60 30 0 0 Oak Ridge, TN 68 85 59 79 / 70 30 0 0 Tri Cities Airport, TN 66 82 59 77 / 50 40 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DISCUSSION...DH AVIATION...DH
Hazardous weather outlook, Aug 23, 1:37 PM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 137 PM EDT Sat Aug 23 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-241745- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 137 PM EDT Sat Aug 23 2025 /1237 PM CDT Sat Aug 23 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Scattered showers and storms are likely this afternoon and evening. Due to recent heavy rainfall and abundant moisture, localized flash flooding is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Reports of flooding are encouraged this afternoon and evening.
In the hours before
Special weather statement, Aug 23, 5:35 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Morristown TN
535 PM EDT Sat Aug 23 2025
TNZ017-044-VAZ005-232215-
Sullivan TN-Washington TN-Scott VA-
535 PM EDT Sat Aug 23 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN SULLIVAN...NORTHEASTERN
WASHINGTON AND SOUTHEASTERN SCOTT COUNTIES THROUGH 615 PM EDT...
At 534 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oak Grove, or near Johnson City, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Johnson City, Kingsport, Bristol Tn, Bristol Va, Gray, Oak Grove,
Walnut Hill, Spurgeon, Colonial Heights, and Bluff City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3632 8236 3635 8256 3666 8251 3662 8231
3660 8229 3660 8222 3659 8219
TIME...MOT...LOC 2134Z 195DEG 11KT 3641 8243
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 10:03 PM EDT | Flash Flood Warning | MRX | Anderson, Knox | 4 hr |
| Aug 22, 10:48 PM EDT | Special Weather Statement | MRX | Bledsoe | 42 min |
| Aug 22, 11:01 PM EDT | Areal Flood Advisory | MRX | Roane | 3 hr |
| Aug 22, 11:05 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Sequatchie | 2 hr |
| Aug 23, 3:53 PM EDT | Areal Flood Advisory | MRX | Cocke | 112 min |
| Aug 23, 5:35 PM EDT | Special Weather Statement | MRX | Sullivan | 40 min |
| Aug 23, 5:44 PM EDT | Areal Flood Advisory | MRX | Bledsoe | 2 hr |
| Aug 23, 6:14 PM EDT | Areal Flood Advisory | MRX | Greene, Hawkins | 2 hr |
| Aug 23, 6:21 PM EDT | Areal Flood Advisory | MRX | Loudon, McMinn | 114 min |
| Aug 23, 7:32 PM EDT | Areal Flood Advisory | MRX | Claiborne, Hancock | 118 min |
| Aug 23, 7:41 PM EDT | Areal Flood Advisory | MRX | Meigs, Roane | 2 hr |
| Aug 23, 7:49 PM EDT | Areal Flood Advisory | MRX | McMinn, Polk | 3 hr |
| Aug 23, 7:49 PM EDT | Areal Flood Advisory | MRX | Anderson, Knox | 116 min |
| Aug 23, 3:54 PM EDT | Areal Flood Advisory | MRX | Lee, Wise, City of Norton | 2 hr |
| Aug 23, 4:39 PM EDT | Areal Flood Advisory | MRX | Scott, Wise | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.